Hail, Borden
- When
- March 31, 10:13 PM CST to 10:24 PM CST
- Where
- Borden County, 12 mi W of Gail
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 32.767, -101.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Mar 31, 9:50 PM CST, 23 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 950 PM CST FRI MAR 31 2006 .UPDATE... HAVE SENT UPDATE TO INCLUDE POPS A LITTLE FARTHER W AS ISOLD SVR TSTM HAS DEVLOPED IN S BORDEN. RETREATING DRYLINE...INTENSIFYING LLJ...WITH APPPROACH OF SHRTWV TROF RESPONSIBLE FOR INITIATION. STILL EXPECT ONLY ISOLD COVERAGE. && .PREV DISCUSSION... (ISSUED 318 PM CST FRI MAR 31 2006) SHORT TERM... QUASI-STATIONARY BOUNDARY NOTED IN MESOANALYSES EXTENDING FROM A WEAK SURFACE LOW OVER DAVIS MOUNTAINS NORTHEAST ACROSS THE STOCKTON PLATEAU AND THEN EAST ACROSS THE NORTHERN EDWARDS PLATEAU. RADAR IS INDICATING SOME CONVECTION OVER THE SERRANIAS DEL BURRO WITH LITTLE ELSE NORTH OF THE RIO BRAVO DEL NORTE. WEAKLY CAPPED CONDITIONS OVER THE LOWER TRANS PECOS MAY ERODE FURTHER AS A WEAK SHORTWAVE TROUGH OVER NORTHERN CHIHUAHUA TRANSLATES EAST. WHAT CONVECTION THAT DOES MANAGE TO DEVELOP SHOULD DIE OFF WITHIN A FEW HOURS OF SUNSET AS PBL STABILIZATION OCCURS. THE WEAK BOUNDARY IS EXPECTED TO DISSIPATE LATER THIS EVENING AS SURFACE PRESSURE FALLS RENEW OVER THE CENTRAL AND SOUTHERN HIGH PLAINS. THIS WILL RESULT IN A NORTHWARD SURGE OF GULF MOISTURE OVER THE EASTERN HALF OF THE FORECAST AREA OVERNIGHT. BY THE END OF THE SHORT TERM PERIOD A DRYLINE SHOULD BECOME ESTABLISHED ROUGHLY ALONG THE 103RD MERIDIAN. GULF STRATUS AND ATTENDANT MVFR CIGS SHOULD BE CONFINED TO THE FAR EASTERN ZONES AS CONSIDERABLE CIRRUS WILL MODULATE STRATUS FORMATION FARTHER WEST. THE GFS AND NAM WERE INITIALIZED WELL AND ARE CLOSE TO ONE ANOTHER IN THEIR SOLUTIONS. CONSEQUENTLY THE SHORT TERM PORTION OF THE FORECAST GRIDS REFLECT A BLEND OF BOTH MODELS TEMPERED BY NUMERICAL GUIDANCE. LONG TERM... FOCUS SHIFTS TO EASTERN ZONES SATURDAY AFTERNOON AND EVENING AS THE DRYLINE MIXES TO ROUGHLY A GAIL...GARDEN CITY...TO SANDERSON LINE BY MID AFTERNOON. EAST OF THIS BOUNDARY...MUCAPES OF 1500 TO 2000 J/KG WILL BE POSSIBLE ALONG WITH RESPECTABLE MID TROPOSPHERIC LAPSE RATES AND FAVORABLE KINEMATICS. INGREDIENTS ARE SUFFICIENT FOR SEVERE CONVECTION. STORM RELATIVE LOW AND MID LEVEL FLOW ARE SUPPORTIVE OF SUPERCELLS...BUT FAIRLY HIGH LFCS ARGUE AGAINST A SIGNIFICANT TORNADIC THREAT. AM SOMEWHAT CONCERNED ABOUT WHETHER CONVECTION WILL OVERCOME INCREASING CIN AS THE EML INCREASES... BUT THINK THAT CONVERGENCE ALONG THE DRYLINE ALONG WITH HEATING WILL BE SUFFICIENT TO DRIVE MIXED PARCELS TO THEIR LFCS. ACROSS THE WEST...NAM BUFR SOUNDINGS INDICATIVE OF AN INVERTED-V PROFILE. AT THIS TIME HAVE NOT INCLUDED SENSIBLE WEATHER AS THERE IS SOME QUESTION AS TO WHETHER PARCELS CAN REACH THEIR LFCS. IF THIS CHANGES...THEN WE MAY HAVE A THREAT OF DRY THUNDERSTORMS OVER FAR WESTERN ZONES. FIRE WEATHER CONCERNS WILL ALSO INCREASE AS 20 FOOT WINDS INCREASE AND RH VALUES FALL DURING THE AFTERNOON. CONVECTION SHOULD SCOOT OFF TO THE EAST SATURDAY NIGHT. THE DRYLINE WILL ATTEMPT TO RETREAT WEST OVERNIGHT BUT SHOULD BE CHECKED LATER IN THE EVENING AS THE SURFACE PRESSURE GRADIENT BECOMES MERIDONAL. CONSEQUENTLY ANY CHANCE OF PRECIP SHOULD BE CONFINED TO FAR EASTERN ZONES SATURDAY EVENING. SUNDAY LOOKS BREEZY AND WARM AS WESTERLY FLOW PREVAILS AREAWIDE. LOW RH VALUES AND GUSTY WINDS WILL HEIGHTEN FIRE WEATHER CONCERNS ACROSS THE GUADALUPES SUNDAY AFTERNOON. THEREAFTER...WE SHOULD SEE WINDS BACK AND LOW LEVEL MOISTURE INCREASE A BIT AHEAD OF ANOTHER SHORTWAVE TROUGH APPROACHING THE AREA MONDAY. HAVE NOT INCLUDED SENSIBLE WEATHER AS THE EML LOOKS TOO TOUGH TO BEAT. A BETTER CHANCE OF PRECIP IS EXPECTED THURSDAY AS THE COMBINATION OF MOISTURE...INSTABILITY...SHEAR...AND A DRYLINE COME INTO PLAY. RIGHT NOW IT LOOKS LIKE THE BEST DYNAMICAL FORCING WILL REMAIN TO OUR NORTH...HOWEVER...ENOUGH UNCERTAINTY EXISTS TO INCLUDE POPS THURSDAY. TEMPERATURES ARE EXPECTED TO REMAIN AT OR A BIT ABOVE NORMAL OVER THE NEXT WEEK. GUIDANCE NUMBERS LOOK TOUGH TO BEAT OWING TO BETTER THAN AVERAGE AGREEMENT ACROSS ENSEMBLE MEMBERS...AND HAVE STAYED CLOSE TO GUIDANCE MAXIMA FOR HIGHS WHILE A BLEND OF THE OPERATIONAL GFS AND GFS ENSEMBLE MEANS LOOK GOOD FOR OVERNIGHT LOWS. ALL OTHER GRIDS ARE WEIGHTED HEAVILY TOWARD THE OPERATIONAL GFS. FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SATURDAY AFTERNOON AND AGAIN ON SUNDAY AFTERNOON ACROSS THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS. DEEP LAYER MIXING...GRADIENT FLOW...AND DOWNWARD MOMENTUM TRANSFER WILL SEND 20 FOOT WINDS UP TO NEAR OR PERHAPS A BIT ABOVE 20 MPH WHILE MIN RH VALUES ARE EXPECTED TO BOTTOM OUT NEAR 15 PERCENT EACH AFTERNOON. AT THIS TIME IT LOOKS MARGINAL FOR CONDITIONS EXCEEDING RED FLAG CRITERIA OVER A LONG ENOUGH PERIOD OF TIME SATURDAY FOR A FIRE WEATHER WATCH. CONDITIONS MAY MEET OR EXCEED THE TEMPORAL CRITERION SUNDAY AFTERNOON...BUT OWING TO UNCERTAINTY WILL HOLD OFF ON A FIRE WEATHER WATCH FOR NOW. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 956 PM CST FRI MAR 31 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-011100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 956 PM CST FRI MAR 31 2006 /856 PM MST FRI MAR 31 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT EAST OF A LINE FROM NEAR LAMESA TO BIG SPRING. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY AFTERNOON AND EVENING ACROSS THE WESTERN LOW ROLLING PLAINS. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREATS. THE COMBINATION OF GUSTY WEST WINDS...LOW RELATIVE HUMIDITIES... AND HIGH FIRE DANGER MAY RESULT IN CONDITIONS FAVORABLE FOR RAPID FIRE GROWTH AND SPREAD SUNDAY AFTERNOON ACROSS THE GUADALUPE MOUNTAINS AND ADJACENT PLAINS. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED BY EARLY SATURDAY AFTERNOON EAST OF A GAIL...BIG SPRING...TO GARDEN CITY LINE. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 916 PM CST FRI MAR 31 2006 TXZ047-052-010415- BORDEN-HOWARD- 916 PM CST FRI MAR 31 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL BORDEN AND NORTH CENTRAL HOWARD COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF LUTHER AT 916 PM CST...MOVING NORTH AT 20 MPH AND WILL MOVE INTO THE VEALMOOR AREA. HAIL AND WINDS AROUND 55 MPH ARE POSSIBLE.
The Lubbock radar (KLBB), 100 km away, was scanning. The volume nearest the first event began at 04:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496159.